Lantus burning


(Riccilynn) #1

Hi everyone I was just wondering if anyone has had any issues with lantus burning when injected and for a while after. Abbi has complained of this last night and tonight and theres a little red welt at the site. I ran it through the search engine and had a few tips about warming it with your hand after loading it. To leaving it out of the fridge which her doctor said never to do because it would make it less potent. I have an appt in the morning but I thought I'd ask here too.


(Gina) #2

i take 30 cc's of Lantus in the morning. I never had a problem with feeling a burn. I only get that if i inject to fast. It just stings for a little bit.


(orange_mms) #3

Here's 2 similar threads about burning sensation with insulin. Hope it helps.

http://juvenation.org/forums/p/1442/9925.aspx#9925 and http://juvenation.org/forums/p/297/1824.aspx#1824


(puns_and_roses) #4

i had this problem too. i would just pinch around where im injecting and then kind tap the area when im done. that helped


(brnagrl.type1) #5

i take 20 units of lantus at night and it does sting. if you pinch the site you are giving it at a little bit, it doesn't hurt as bad. also, it might sting because it's cold. i don't keep mine in the fridge, but my dr. said i didn't have to keep any kind of my insulin in the fridge.


(chicka) #6

lantus hurts like crazy especially if your used to the pump  =/  haha mine just broke so now im back on shots and everywhere i go feel like i forgot somethin cuz i aint stuck to a dang machine


(Gina) #7

Thanks Orange

 

[quote user="orange_mms"]

Here's 2 similar threads about burning sensation with insulin. Hope it helps.

http://juvenation.org/forums/p/1442/9925.aspx#9925 and http://juvenation.org/forums/p/297/1824.aspx#1824

[/quote]

 


(orange_mms) #8

no problem : )


(ajax) #9

Burning with Lantus is pretty common. The red welt worries me a little - does it happen often?

I switched from Lantus to Levemir for two days, and was getting painful red welts in the spots where I injected. I thought I was allergic, so I called my endo, and he thought I was right and told me to go back to Lantus immediately.

If she's getting welts every time you inject Lantus, talk to your endo about trying another long acting insulin. It's worth it, cuz allergies are painful and bad for keeping BS stable.


(Jillian H) #10

I used to have the same problem with my lantus. My doctor said that when the lantus is cold it will have a burning sensation when you inject it. She said it is fine if i do not store the vial of lantus I am using in the refrigerator. As long as it stays at room temperature it is fine.

I no longer use the vials. Now I use the Lantus solostar pens. The lantus never burns and it is much more conveinent. No syringes or alcohol swabs.


(Sarah_0776) #11

When I used Lantus, I didn't keep the current bottle in the refrigerator. I do remember that when I took out a new one from the fridge, though, that it did sting sometimes.

 

|†~*Sarah*~†|


(ecebarn) #12

My 10 year old son was just diagnosed a week ago and seems fine with his shots during the day.  He does complain about the Lantus burning every night though.  We're keeping it out of the fridge to help, but he just does not like that one.


(Brittany) #13

Before I went on the pump I took lantus and OMG!!! It hurt so bad. I would like holler because it hurt. I'm so glad I don't have to take it anymore. I mean I could just feel mu muscle in my arm tightning up. It burned really bad and I guess it burned because it was slow acting or something. It's just a wild guess.